Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 9, 2009, 5:14 PM EDT for Ulster County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2009, 5:14 PM EDT (21:14 UTC)
- Expired
- Jun 9, 2009, 5:51 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Ulster County, NY
The radar
The Albany radar (KENX), 90 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 092114
SVRALY
NYC111-092215-
/O.NEW.KALY.SV.W.0013.090609T2114Z-090609T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 615 PM EDT
* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 29
MILES NORTHWEST OF NAPANOCH...OR 14 MILES NORTHEAST OF ROSCOE...AND
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF NAPANOCH BY 615 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.
&&
LAT...LON 4168 7447 4170 7451 4176 7457 4187 7447
4200 7475 4202 7479 4211 7458 4188 7418
TIME...MOT...LOC 2114Z 318DEG 17KT 4207 7472
$$1 follow-up statement
000
WWUS51 KALY 092151
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
551 PM EDT TUE JUN 9 2009
NYC111-092201-
/O.CAN.KALY.SV.W.0013.000000T0000Z-090609T2215Z/
ULSTER NY-
551 PM EDT TUE JUN 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ULSTER COUNTY IS
CANCELLED...
LAT...LON 4168 7447 4170 7451 4176 7457 4187 7447
4200 7475 4202 7479 4211 7458 4188 7418
TIME...MOT...LOC 2151Z 318DEG 17KT 4194 7456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:35 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 9, 4:35 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT TUE JUN 9 2009 .SYNOPSIS... THE COMBINATION OF A COLD FRONT CROSSING THE REGION FROM NORTHWEST TO SOUTHEAST OVERNIGHT...AND A WARM FRONT TO OUR SOUTH WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING...SOME OF WHICH COULD BE LOCALLY STRONG TO SEVERE. IN THE WAKE OF THIS FRONT...A SLIGHT IMPROVEMENT IS EXPECTED FOR WEDNESDAY...BEFORE ANOTHER LOW PRESSURE SYSTEM BRINGS SHOWERS AND THUNDERSTORMS TO THE REGION AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 415 PM EDT...QUITE A WIDE ARRAY OF WEATHER ONGOING ACROSS THE REGION. THE MAIN ACTION REMAINS ACROSS WESTERN AREAS...NEAR AND JUST EAST OF A WARM FRONTAL BOUNDARY...WHERE MODERATELY UNSTABLE AIR TO THE W/SW COMBINES WITH LOW LEVEL CONVERGENCE AND ENHANCED SHEAR WITHIN CLOSE PROXIMITY OF THIS BOUDNARY TO PRODUCE ISOLATED TO SCATTERED STRONG TO SEVERE TSTMS. COLD MID LEVELS HAVE LED TO SOME LARGE HAIL THUS FAR. IN ADDITION...SOME SUPERCELLULAR STRUCTURES HAVE BEEN NOTED JUST S/W OF OUR CWA...AGAIN LIKELY DUE TO PRONOUNCED LOW LEVEL HELICITY NEAR AND JUST N/E OF THE BOUNDARY IN COMBINATION WITH STRONG UPDRAFTS WITH MODERATE TO STRONG SFC BASED INSTABILITY. FURTHER E...SKIES REMAIN MOSTLY CLOUDY...WITH MUCH MORE SFC STABILITY PRESENT. THERE IS SOME ELEVATED INSTABILITY...WHICH HAS LED TO ISOLATED SHOWERS/TSTMS AT TIMES ACROSS SOUTHERN PORTIONS OF THE REGION. OTHERWISE...TEMPS RANGE FROM THE LOWER/MID 50S ACROSS PORTIONS OF WESTERN NEW ENGLAND...TO THE 60S CLOSE TO THE HUDSON RIVER VALLEY...TO THE LOWER/MID 70S ACROSS EXTREME WESTERN AREAS...PARTICULARLY WITHIN THE WESTERNMOST MOHAWK VALLEY. OVER THE NEXT 1-3 HOURS...WE EXPECT THE MOST INTENSE THUNDERSTORMS TO REMAIN NEAR AND JUST S/W OF OUR CWA...POSSIBLY GRAZING SCHOHARIE COUNTY. THESE STORMS SHOULD WEAKEN UPON ENCOUNTERING THE DEEPER STABLE LAYER JUST TO THE E. HOWEVER...WE WILL NEED TO KEEP A WATCHFUL EYE ON AREAS OF WESTERN GREENE/ULSTER COS...WHICH COULD ALSO BE GRAZED BY SOME OF THESE STRONGER TSTMS. FURTHER E...ANY SHOWERS/TSTMS SHOULD REMAIN WEAKER...ALTHOUGH AREAL COVERAGE MAY ACTUALLY INCREASE SOMEWHAT AS SFC CONVERGENCE ASSOCIATED WITH THE COLD FRONT APPROACHING FROM THE NW INCREASES. SO...WE HAVE MAINTAINED THE CHC FOR SHOWERS/TSTMS ACROSS THE REGION INTO THIS EVENING...WITH ENHANCED WORDING WITHIN THE CURRENT WATCH AREA...AND THUNDER MENTIONED EVERYWHERE DUE TO THE PROSPECTS OF SOME ELEVATED INSTABILITY...DENOTED BY THE 0 TO -2 SHOWALTER INDICES. LATER TONIGHT...WE EXPECT SHOWERS TO END FROM NW TO SE. HOWEVER...ABUNDANT LOW LEVEL MOISTURE WILL PERSIST...LEADING TO WIDESPREAD LOW CLOUDS...AND THE POSSIBILITY FOR AREAS OF FOG AND PATCHY DRIZZLE. FOR MIN TEMPS...TRICKY CALL...AS TEMPS HAVE ACTUALLY BEEN COOLING SOMEWHAT ACROSS PORTIONS OF WESTERN NEW ENGLAND...WHILE WESTERN AREAS CONTINUE TO REMAIN RATHER WARM/HUMID AT THE EDGE OF THE WARM SECTOR. OVERALL...HAVE GONE CLOSE TO...OR A SHADE ABOVE A MAV/MET MOS BLEND...WITH MINS GENERALLY IN THE LOWER/MID 50S...EXCEPT SOME UPPER 40S POSSIBLE ACROSS HIGHER ELEVATIONS WITHIN WESTERN NEW ENGLAND. THESE SLIGHTLY WARMER MINS ARE BASED ON THE PROSPECTS FOR ABUNDANT LOW CLOUDS AND SOME FOG TO DEVELOP ONCE MID LEVEL DRYING OVERSPREADS THE REGION. SHOULD THERE BE LESS LOW CLOUDS/FOG...COOLER MINS WOULD BE POSSIBLE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... WED...AREAS OF LOW CLOUDS AND FOG WILL BE POSSIBLE EARLY...FOLLOWED BY AT LEAST PARTLY SUNNY SKIES BY LATE MORNING INTO THE AFTERNOON. HOWEVER...THE WEAKENING COLD FRONT THAT PASSES THROUGH TONIGHT WILL STALL JUST S/E OF THE REGION LATE...AND SHOULD EVENTUALLY BEGIN TO DRIFT BACK N. ENHANCED LOW LEVEL MOISTURE ACROSS SE AREAS...AND LINGERING INSTABILITY COULD LEAD TO ISOLATED SHOWER DEVELOPMENT LATE...AND THUS HAVE INCLUDED SLIGHT CHC POPS FOR THESE AREAS. OTHERWISE...THE MORE INTRIGUING ISSUE FOR WED WILL BE HOW WARM IT GETS. THE 12Z/GFS SUGGESTS MUCH DEEPER MIXING...UP TO 850-875 MB...YIELDING WIDESPREAD MAXES OF 75-80...WITH EVEN SOME LOWER/MID 80S ACROSS PORTIONS OF THE MID HUDSON VALLEY REGION. THE 12Z/NAM ON THE OTHER HAND HAS MUCH MORE SHALLOW MIXING...ONLY TO 925 MB...YIELDING MAXES ABOUT 5-8 DEGREES COOLER. FOR NOW...HAVE TAKEN BLEND OF MAV/MET MOS...WITH MID/UPPER 70S ACROSS MUCH OF THE HUDSON VALLEY REGION...AND LOWER 80S IN THE MID HUDSON VALLEY REGION...WITH UPPER 60S/LOWER 70S ACROSS HIGHER ELEVATIONS. WED NT-THU NT...NEXT SYSTEM APPROACHES FROM THE SW...WITH STRENGTHENING MID LEVEL ISENTROPIC LIFT DEVELOPING LATE WED NT INTO EARLY THU...FOLLOWED BY THE APPROACH OF ANOTHER COLD/OCCLUDED FRONT FROM THE W FOR LATE THU. WE HAVE INDICATED CHC POPS FOR LATE WED NT...HIGHEST ACROSS NORTHERN AREAS WHERE ISENTROPIC LIFT WILL BE GREATEST. THEN...LIKELIES FOR THU. THERE IS SOME POSSIBILITY OF STRONG/SEVERE TSTMS ONCE AGAIN THU AFTERNOON...DEPENDING ON THE ADVANCEMENT OF THE WARM FRONT. HELICITY VALUES ONCE AGAIN STRENGTHEN...AND INSTABILITY LOOKS SOMEWHAT SIMILAR TO TODAY...ESP ON THE GFS...WHICH HANDLED TODAY/S EVENT MUCH BETTER THAN THE NAM. SO...MAX TEMPS ONCE AGAIN TRICKY FOR THU...AND HAVE TAKEN A COMPROMISE OF MAV/MET MOS ONCE AGAIN. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE MOVES EAST FROM THE NORTHERN PLAINS INTO THE WESTERN GREAT LAKES AS THE SURFACE TROF EXTENDING FROM THE MARITIMES SOUTH TO LONG ISLAND MOVES EAST INTO THE ATLANTIC. WE HAVE DIMINISHING POPS FRIDAY WITH DRY WEATHER BY LATE AFTERNOON. HIGH PRESSURE THEN DOMINATES THE WEATHER SATURDAY WITH A WEAK DISTURBANCE SUNDAY. ANOTHER COLD FRONT APPROACHES THE REGION SUNDAY NIGHT AND PASSES THROUGH MONDAY...RESULTING IN A CHANCE OF SOME MORE SHOWERS. HIGH PRESSURE THEN MOVES IN LATE MONDAY NIGHT TO BRING DRY WEATHER ON TUESDAY. TEMPERATURES LOOK TO BE PRETTY CLOSE TO SEASONABLE NORMS WITH HIGHS 65 TO 75 AND LOWS 45 TO 55. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... ISOLATED RAIN SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN CENTRAL NY...MOSTLY IN THE BGM FA. THESE SHOWERS AND STORMS WILL MOVE EASTWARD ACROSS THE ALBANY FA. HAVE INCLUDED VCSH AND -SHRA AT ALL TERMINALS THROUGHOUT THE AFTERNOON INTO EARLY EVENING. BEST CHC FOR STRONG CB/TS STILL LIES IN THE MOHAWK VALLY AND SCHOHARIE VALLEY. CONVECTION SHOULD DIE DOWN IN THE NW FIRST...WITH VCSH OUT OF KGFL BY 05Z...KALB BY 06Z AND KPOU BY 08Z. OTHERWISE...LOW CIGS WILL CONTINUE THROUGH THE AFTERNOON AND OVERNIGHT WITH FOG DEVELOPING AT ALL TERMINALS. KGFL WILL BE HIT HARDEST WITH LIFR CIGS AFTER MIDNIGHT/05Z. IFR CONDITIONS WILL AFFECT KALB AND KPOU AFTER MIDNIGHT. CONDITIONS WILL IMPROVE TO MVFR AT ALL TERMINALS AFTER SUNRISE...AND FURTHER IMPROVE TO VFR TOWARDS LATE MORNING. WINDS WILL BE MOSTLY FROM THE SOUTH AT 5-10KTS THROUGH THE AFTERNOON...EXCEPT IN TS. WINDS WILL SUBSIDE TO LIGHT AND VRB AFTER SUNSET. OUTLOOK... WED...VFR/MVFR...POSSIBLE MORNING LOW CIGS. WED NIGHT...VFR/MVFR...CHC -SHRA AFTER MIDNIGHT. THU-THU NIGHT...MVFR/IFR...-RA/RA LIKELY WITH CHC OF TS. FRI...VFR/MVFR...CHC -SHRA. SAT-SUN...VFR...CHC -SHRA. && .FIRE WEATHER... THE COMBINATION OF A COLD FRONT CROSSING THE REGION FROM NORTHWEST TO SOUTHEAST OVERNIGHT...AND A WARM FRONT TO OUR SOUTH WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING...SOME OF WHICH COULD BE LOCALLY STRONG TO SEVERE. IN THE WAKE OF THIS FRONT...A SLIGHT IMPROVEMENT IS EXPECTED FOR WEDNESDAY...BEFORE ANOTHER LOW PRESSURE SYSTEM BRINGS SHOWERS AND THUNDERSTORMS TO THE REGION AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED AGAIN FOR LATE WED NT INTO THURSDAY. THE RELATIVE HUMIDITY WILL BE 90-100 PERCENT OVERNIGHT...THEN FALL TO 45-55 PERCENT FOR WED AFTERNOON. THE RH WILL THEN RISE TO 90-100 PERCENT AGAIN FOR WED NT. WINDS WILL BE FROM THE SOUTHEAST THIS EVENING AT 10-20 MPH...THEN BECOME WEST TO NORTHWEST AT 5-10 MPH TONIGHT. WINDS WILL THEN BECOME SOUTHWEST TO SOUTH AT 5-10 MPH FOR WED. && .HYDROLOGY... THE ENTIRE AREA RECEIVED ONE HALF TO ONE INCH OF RAINFALL THUS FAR...WITH LOCALLY HIGHER AMOUNTS OF NEARLY 2 INCHES ACROSS PORTIONS OF THE MID HUDSON VALLEY AND EASTERN CATSKILLS. AN ADDITIONAL ONE TENTH TO ONE QUARTER OF AN INCH IS EXPECTED THIS EVENING...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITHIN THUNDERSTORMS...WHICH WOULD BE MOST LIKELY FROM THE HUDSON RIVER WESTWARD. HEAVY RAINFALL DOES NOT LOOK WIDESPREAD ENOUGH FOR MAIN STEM RIVER FLOODING...BUT SOME MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE WHERE HEAVIER DOWNPOURS OCCUR. ADDITIONAL RAINFALL IS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS A LOW PRESSURE SYSTEM APPROACHES. PRECIPITATION AMOUNTS ARE HIGHLY UNCERTAIN AT THIS TIME...AS MODELS ARE HAVE CONVECTIVE FEEDBACK ISSUES. SOME HEAVY DOWNPOURS COULD OCCUR ONCE AGAIN...ESPECIALLY IF CONVECTIVE SHOWERS AND STORMS DEVELOP. SOME LIGHT SHOWERS ARE EXPECTED ON SATURDAY...BUT ONLY MINIMAL QPF SHOULD OCCUR WITH LESS MOISTURE AVAILABLE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...RCK AVIATION...KGS FIRE WEATHER...KL HYDROLOGY...KL
Hazardous weather outlook, Jun 9, 5:00 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 500 PM EDT TUE JUN 9 2009 NYZ033-058-063-101100- HAMILTON-WESTERN GREENE-WESTERN ULSTER- 500 PM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON...WESTERN GREENE AND WESTERN ULSTER COUNTIES IN EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL...POTENTIALLY GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND ISOLATED DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. THUNDERSTORMS SHOULD MOVE FROM WEST NORTHWEST...TOWARD THE EAST SOUTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR THE FOLLOWING COUNTIES... IN NEW YORK... HAMILTON...GREENE...AND ULSTER. CTZ001-013-MAZ001-025-NYZ041>043-048>054-059>061-064>066-083-084- VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 500 PM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE WESTERN ADIRONDACKS...WESTERN MOHAWK VALLEY AND THE SCHOHARIE VALLEY AND SOUTHEAST CATSKILLS...AND FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. THUNDERSTORMS MAY CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...AND SHOULD MOVE FROM THE WEST NORTHWEST...TOWARD THE EAST SOUTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-038>040-047-082-101100- NORTHERN HERKIMER-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-NORTHERN FULTON- 500 PM EDT TUE JUN 9 2009 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...FULTON...MONTGOMERY AND SCHOHARIE COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES... IN NEW YORK... HERKIMER...FULTON...MONTGOMERY...SCHOHARIE.
In the hours before
Special weather statement, Jun 9, 1:58 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 158 PM EDT TUE JUN 9 2009 NYZ038-091845- SOUTHERN HERKIMER NY- 158 PM EDT TUE JUN 9 2009 ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CEDARVILLE...OR ABOUT 7 MILES SOUTH OF UTICA...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... CEDARVILLE AND FRANKFORT BY 215 PM EDT ILION BY 220 PM EDT MOHAWK AND HERKIMER BY 225 PM EDT JORDANVILLE BY 235 PM EDT 7 MILES SOUTH OF LITTLE FALLS BY 245 PM EDT
Local storm report, Jun 9, 3:08 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL CEDAR LAKE 42.96N 75.18W
06/09/2009 E0.88 INCH HERKIMER NY POST OFFICE
&&
ROKEEFELocal storm report, Jun 9, 3:30 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL SOUTH COLUMBIA 42.89N 75.01W
06/09/2009 E1.50 INCH HERKIMER NY PUBLIC
&&
ROKEEFELocal storm report, Jun 9, 3:42 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL WARREN 42.85N 74.92W
06/09/2009 E1.75 INCH HERKIMER NY PUBLIC
&&
ROKEEFESpecial weather statement, Jun 9, 4:02 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 402 PM EDT TUE JUN 9 2009 NYZ047-092030- SCHOHARIE NY- 402 PM EDT TUE JUN 9 2009 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING AROUND HALF INCH HAIL...WINDS UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RICHMONDVILLE...OR ABOUT 6 MILES WEST OF COBLESKILL...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... SUMMIT AND COBLESKILL BY 410 PM... BREAKABEEN...MIDDLEBURGH...7 MILES NORTH OF NORTH BLENHEIM AND 8 MILES SOUTHWEST OF SCHOHARIE BY 430 PM... UP TO A HALF INCH OF RAIN IS POSSIBLE WITH THIS STORM. FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:02 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.